Tuesday, May 26, 2009

Here I am again.

So it's 3 up in the morning. I cannot sleep. I knew this would happen, man, I knew it.

My psychiatrist put me back on anti-depressants. I can kinda see why, since I go through so many mood swings when I'm hormonal (sorry, guys), but I was reluctant. I knew they'd make me manic. The impulses haven't been terrible, but sleep has once again stopped. I will probably see my psychiatrist tomorrow, and he'll probably up my bipolar meds (they make me sleep), but I'm scared that'll cause the same reaction anti-depressants + Ambien did (hallucinations).

Is this what my life is going to be like? A constant restructuring and rebalancing of medications? A constant dance? Will I ever be able to sleep unmedicated again? I am just so scared right now that I'm going to have to be medicated in increased dosages for the rest of my life. My body will adjust and I'll get all out of whack and I'll have to go back to the psychiatrist for another retooling of my medications. God forbid I ever want to get pregnant again...

Life as a crazy person sucks a little bit. Guess I'll read a book for a few hours.

13 comments:

Sharon said...

Stacey,
I'm sorry. Sleep is so great and I know you need it. I miss sleep, too.

I hope a balance can be reached so you don't have to always change the meds. I understand why it would always need to be changed, but I can imagine the frustration.

We're ALL crazy. You're not crazy alone. We all have our manic moments and mood swings. (ask my dh...boy oh boy did he get it this weekend! Hello, hormones! I was not nice)

Hugs and prayers for ya.

Melinda Barton said...

Stacey, step away from the cat! haha

Look, with any medication, there may be a period of adjustment where they have to change things around a few times to find the right balance. In my first year and a half on heart meds, they changed my prescription about 10 times. I'm now on the same ones for three years, though they like to add supplements here and there to help offset the side effects.

So, give it a while for the right combo to be found and make sure you advocate for yourself and keep yourself informed on things. Just fight for you as hard as you've fought for Ace and you'll be fine.

Jo said...

Stacey... sorry you're going through shit again :( Wish there were words to make it all better... I know there are not.

Big ((((HUGS)))) to you!!

Praying for you.

Susan said...

When I first started my ADD meds I bought myself a new DVD player for my bedroom, since I was only getting maybe 3 hours of sleep a night. I totally get it. Keep the hope alive that medical research will lead to new and better treatments that don't screw us up nearly as much as they help. It's a delicate balance there.

i'm black betty said...

i can totally sympathize and empathize with you. my mother is going through this right now. we have an appointment at the doctor's office today. i won't lie, girl. we go through this every 3 months. the havoc it reaks on her body and psyche is heartbreaking. my heart aches for you.

i will continue to pray for you and your family. if you ever need someone to talk to, shout at, or cry with, i promise i am here. i really do "get it".

love you. mean it.

From the Doghouse said...

Go completely off your meds and do everything that sets you off in the worst way. Then go hang out at your insurance office for a day. Maybe by the end of the day you can convince them to go back to what they were doing.

Nothing wrong with tough love for the insurance company.

Watercolor said...

Hugs hon. I know the feeling. Don't know the answer. It is scary and frustrating to know your health is balanced in the meds and they won't stay balanced. Know you are not alone. And you are loved.

shiksa said...

I had a thought. I don't even pretend to know much about Chinese medicine, but I have several good friends who reap serious benefits from acupuncture and Chinese herbs, including my voice teacher's cancer treatments. It's a little far out, but it might be worth looking into before the pharmacist starts mixing again. Thinking of you.

Allison said...

I'm sorry Stacey. Please call me if you ever need to vent.

HEATHER said...

Praying for you!

Jen said...

It does take a lot of time to straighten you out on the meds. I understand this with dealing with it (my grandmother). Definitely call the doctor and keep the lines of communication open so that they get you straight. They have to know. hang in there girly. Im sending my prayers up.

Shelby said...

Stacey, I spent a YEAR trying to get the meds right for my mood disorder and just couldn't take the wear and tear on my body and my mind anymore. So I'm taking a break from the meds for a while.

I'm hoping that they get your meds straightened out soon and that you'll find a good balance. In the meantime, be good to yourself.

Laurie said...

It's a dance with anything, but yeah, you'll be playing with these meds. Not necessarily up always, sometimes down - or off if something new and possibly better comes along. My bro's meds took some playing with for a year or so, but doesn't change much, now (15 years later) unless a new Dr wants to try a new drug or try to get rid of an old one. Time to grieve that some... I'm no longer a psych virgin - started on Zoloft today! LOVE the pictures, btw - very serene.